Hail, Pemiscot
- When
- April 22, 11:00 AM CST to 11:05 AM CST
- Where
- Pemiscot County, Bragg City
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Post Office
- Coordinates
- 36.270, -89.900
A large thunderstorm complex moved into the Midsouth during the late morning hours on April 22, 2008 and continued moving southeast over the area during the afternoon hours. The thunderstorm complex produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A large thunderstorm complex moved into the Midsouth during the late morning hours on April 22, 2008 and continued moving southeast over the area during the afternoon hours. The thunderstorm complex produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 22, 9:14 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT TUE APR 22 2008 .UPDATE... AREA OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO PUSH INTO THE NORTHWEST PORTIONS OF THE CWA ACROSS NORTHEASTERN ARKANSAS. HAVE RAISED POPS TO CATEGORICAL IN THESE AREAS TO ACCOUNT FOR RAIN CHANCES. SOME OF THESE STORMS COULD BE STRONG TO EVEN SEVERE WITH THE MAIN HAZARDS BEING STRONG WINDS AND LARGE HAIL. THESE STORMS SHOULD CONTINUE TO PROPAGATE SOUTH TO SOUTHEAST SO HAVE INCREASED POPS FOR JUST ABOUT ALL LOCATIONS ALONG AND WEST OF THE MISSISSIPPI RIVER. WITH THE RAIN ACROSS NORTHEAST ARKANSAS...HAVE LOWERED HIGH TEMPERATURES FOR THE AREA WHERE RAIN IS EXPECTED THIS MORNING/AFTERNOON. NO OTHER CHANGES WERE MADE TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 439 AM CDT TUE APR 22 2008/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY SURFACE BOUNDARY STRETCHING FROM THE UPPER MIDWEST THEN BACK THROUGH MISSOURI...KANSAS AND OKLAHOMA. REGIONAL INFRARED SATELLITE/WSR-88 RADAR TRENDS SHOW CONVECTION LOCATED PRIMARILY ALONG THE SURFACE BOUNDARY UPSTREAM. ACROSS THE MID SOUTH...TEMPERATURES RANGE FROM THE 50S TO LOWER 60S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. MAIN CONCERN IN THIS FORECAST PACKAGE IS CONVECTIVE CHANCES IN THE SHORT TERM. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...QUASI-STATIONARY WILL GRADUALLY DRIFT CLOSER TO THE MID SOUTH TODAY AND TONIGHT AND DISSIPATE AS IT ENCOUNTERS A RIDGE OF HIGH PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY. NONETHELESS...MID LEVEL SHORT WAVES WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ALONG THE PERIPHERY OF THE UPPER LEVEL RIDGE AND COMBINE WITH THE WARM AND MOIST UNSTABLE AIRMASS...RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS. CONVECTIVE ACTIVITY TODAY AND WEDNESDAY WILL BE COINCIDENT WITH DAYTIME HEATING. STRONG THUNDERSTORM CHANCES SHOULD REMAIN ISOLATED AT BEST TODAY AND WEDNESDAY. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AS THE UPPER LEVEL RIDGE BEGINS TO TRANSLATE EAST AND ANOTHER SHORTWAVE EMBEDDED WITHIN THE SOUTHWEST UPPER LEVEL FLOW MOVES ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. LONG TERM...(FRIDAY THROUGH MONDAY)...00Z LONG RANGE MODEL RUN SOLUTIONS INTRODUCE ADDITIONAL UNCERTAINTY IN OVERALL SYNOPTIC PATTERN AS RUN TO RUN CONTINUITY PROBLEMS PERSIST WITH THE ECMWF AND ESPECIALLY THE 00Z GFS. AS A RESULT...HAVE LEANED TOWARD A LOW CONFIDENCE 00Z ECMWF/18Z GFS BLEND. AT THIS TIME MODELS INDICATE A COLD FRONT WILL PUSH THROUGH THE AREA AT THE START OF THE PERIOD FRIDAY NIGHT INTO SATURDAY WITH ANOTHER FRONT MOVING THROUGH SUNDAY && .PRELIMINARY POINT TEMPS/POPS... MEM 84 64 84 64 / 30 20 20 30 MKL 82 57 83 58 / 30 20 10 20 JBR 78 58 81 61 / 80 20 20 30 TUP 83 60 84 59 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/CJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1138 AM CDT TUE APR 22 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1138 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS THESE AREAS AND A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED ACROSS THE WESTERN HALF OF THE MIDSOUTH THROUGH 800 PM CDT TODAY. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1031 AM CDT TUE APR 22 2008 ARZ008-017-221615- RANDOLPH AR-LAWRENCE AR- 1031 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF DALTON TO 12 MILES WEST OF RAVENDEN AT 1031 AM CDT...MOVING SOUTH AT 37 MPH. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CDT TUE APR 22 2008 MOZ113-221615- DUNKLIN MO- 1038 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MALDEN AT 1038 AM CDT... MOVING SOUTHEAST AT 17 MPH. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITY OF MALDEN...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1110 AM CDT TUE APR 22 2008 ARZ017-018-026-221715- CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 1110 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF WALNUT RIDGE AT 1110 AM CDT...MOVING SOUTHEAST AT 31 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...HOXIE...JONESBORO...LAKE CITY... MARMADUKE...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1115 AM CDT TUE APR 22 2008 ARZ009-MOZ113-221715- CLAY AR-DUNKLIN MO- 1115 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF CORNING AT 1115 AM CDT...MOVING SOUTHEAST AT 23 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...CORNING...KENNETT...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1120 AM CDT TUE APR 22 2008 MOZ115-221715- PEMISCOT MO- 1120 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF WARDELL AT 1120 AM CDT...MOVING EAST AT 18 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE... HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1151 AM CDT TUE APR 22 2008 ARZ027-028-221745- MISSISSIPPI AR-POINSETT AR- 1151 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF TRUMANN AT 1151 AM CDT... MOVING SOUTHEAST AT 33 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL...HARRISBURG...KEISER...LEACHVILLE...LEPANTO... LUXORA...MANILA...MARKED TREE...OSCEOLA...TRUMANN...TYRONZA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY..
The Memphis radar (KNQA), 103 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98051.